My Mom is addicted to Bromazepam (Lexotanil) — Totseans

My Mom is addicted to Bromazepam (Lexotanil)

DfgDfg Admin
edited July 2012 in Life
She was addicted to Valium before, she is a bit cookoo in the head and she anonys the fuck out of me for real. You can yap yap all day along and I wouldn't get irrirated but she just makes me want to kill cats!. Anyway, she exhibits all signs of being an addict to this drug. She can't sleep without eating it and she doesn't lower the dosage. Also, the girl that I fell for was used to this drug as well. I mean she told me she takes it after few weeks but that is still alarming. She is 50+, doesn't work out, talks about her body hurting here and there. Whenever I take her to the Doctor she will start with her past history and talk about fractures and what not which medically don't even exist or are healed years ago.

She is a tough cookie to deal with, has a high tolerance for listening to people bitching at her. I mean she doesn't respond. When you're talking to her or tell her something she won't listen. She talks whenever she eats and he talks are repetitive. I have tried working with her, tried the pills approach but she is just out of control. I mean she is not that insane but she is insane enought that it drives me crazy. Plus, I can't take her on pills, they might have some big side effects but she is literally out of control. I can't take her to any event because she would just go on and on about things.

I love her but I am running out of options. She is a highe black hole that sucks everything good. I can't eat while she is there, I constantly have to keep my mind parked in neutral.

Anyway, so Lexotanil is her drug that she uses to sleep. She takes the normal one pill dosage, and then goes to sleep. She can't sleep without eating it and I know it's quite dangerous for her to stop. But the fucking problem is, I can't introduce other drugs without fucking her over. I tried to do the course but she would get some weird side effects, plus I can't honestly keep listening to her. I tried this approach and literally pushed me into becoming a sadist fuck. I don't want to go back to that dark place and I can't possibily keep on going like this.

I am sure this sounds weird but if you surrounded by idiots, you start to become one. My dad gets depressive because of her, it's not enough that I am trying my best to get him in shape (srsly he needs to get in shape) and he keeps on making excuses. I mean how fucking thick do you have to be to deny something that you can see is wrong with you?

Anyway, I am side tracking here. Clearing reducing her dosage is the first step but I want a complete road map that I can use to control her or at least make everyone else life better.

Thoughts?

Wiki: http://en.wikipedia.org/wiki/Bromazepam

Comments

  • DfgDfg Admin
    edited June 2012
    Failure to use the correct benzodiazepine equivalencies when switching benzodiazepines either therapeutically or in the management of withdrawal may produce severe withdrawal reactions. This was illustrated in a case reported in the medical literature of a man who had been taking doses of lorazepam and alprazolam equivalent of 60 mg of diazepam. He was then switched from the lorazepam and alprazolam to only 7 mg of diazepam per day. Within 36 hours, the patient developed somatic symptoms and became convinced he had an underlying pathology, and impulsively attempted suicide by stabbing himself in the abdomen, causing himself serious injury requiring emergency surgery. His symptoms and suicide attempt were diagnosed by his general practitioner and psychiatrist as benzodiazepine withdrawal. The patient again tried to withdraw from benzodiazepines, but did so too rapidly, with erratic dosage reductions and again attempted suicide by inflicting serious stab wounds to his neck and chest, which resulted in admittance to a psychiatric unit. The author warned that self harm can be a feature of benzodiazepine withdrawal

    http://en.wikipedia.org/wiki/Benzodiazepine_withdrawal_symptoms#Withdrawal_symptoms

    Yeah, it's not that easy.
  • RemadERemadE Global Moderator
    edited June 2012
    My Mum is addicted to sleeping pills and blames it on me because I'm up at night tapping away on the keyboard and going for a piss (worst excuse evar). Starting to piss me off.

    Benzos are one of the worst drugs to come off, and some have likened the withdrawals to heroin - but not everyone.

    I'd speak to some medical professionals for advice near you. Maybe see if you can get her placebo pills to taper off? Do you know how much she takes?
  • DfgDfg Admin
    edited July 2012
    RemadE wrote: »
    My Mum is addicted to sleeping pills and blames it on me because I'm up at night tapping away on the keyboard and going for a piss (worst excuse evar). Starting to piss me off.

    Benzos are one of the worst drugs to come off, and some have likened the withdrawals to heroin - but not everyone.

    I'd speak to some medical professionals for advice near you. Maybe see if you can get her placebo pills to taper off? Do you know how much she takes?

    3~2

    I confiscated 117 pills from her. She cried and called me things and even said she takes her own dosage and she is trying to stop it. I hate drug addicts, it's in my nature to be against them. So, I have 117 pills that can literally get me high, but I am going to carefully test her with different dosages until I find a safe dosage and from there, I will start reducing her dosage per month. It will take 2 years. Since according to her she has been taking these since 1997.
  • RemadERemadE Global Moderator
    edited July 2012
    117 pills?! Holy Allah! That is a TON, man. I'm glad you confiscated them, but let her come off them slowly. Give her 10 and see if she can make them last a week. My Doc is doing that to me now and it's really helping me a lot. Going cold turkey is living hell. I can't believe she's been taking them that long.

    All the best, man. Just ween her off them, and explain their effects etc, and possibly compare it to an illegal drug, so she can at least change her view somehow (ie. the amount she is taking is similar to an illegal drug addiction).
  • DfgDfg Admin
    edited July 2012
    RemadE wrote: »
    117 pills?! Holy Allah! That is a TON, man. I'm glad you confiscated them, but let her come off them slowly. Give her 10 and see if she can make them last a week. My Doc is doing that to me now and it's really helping me a lot. Going cold turkey is living hell. I can't believe she's been taking them that long.

    All the best, man. Just ween her off them, and explain their effects etc, and possibly compare it to an illegal drug, so she can at least change her view somehow (ie. the amount she is taking is similar to an illegal drug addiction).

    3 Pills is her quota.

    I am going to drop it down to 2 pills for two weeks and see if she can go lower and then lower the dosage in small percentages.
  • RemadERemadE Global Moderator
    edited July 2012
    Good lad. Patience is the key here - plus understanding. Don't do anything which could be interpreted as putting down her efforts.
Sign In or Register to comment.